ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Concerta
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Concerta (methylphenidate) Time released Ritalin - 10 hour long acting tablet.

Reply
 
Thread Tools Display Modes
  #1  
Old 04-07-09, 05:00 PM
Zygor Zygor is offline
Newbie
 

Join Date: Apr 2009
Location: Canada
Posts: 4
Thanks: 0
Thanked 0 Times in 0 Posts
Zygor is on a distinguished road
Urinary side effects

I quit Concerta after using it for 2 months because I developed a strange symptom where it felt like I had to urinate all the time and sometimes felt like I WAS urinating when I wasn't. This was really bothersome so I switched off of it, and now nothing I've tried seems to work as well as far as focus and concentration goes. Have any of you experienced this? What did you do?
Reply With Quote
  #2  
Old 04-08-09, 12:17 PM
crashbang's Avatar
crashbang crashbang is offline
ADDvanced Member
 

Join Date: Jul 2008
Location: Boston, MA
Posts: 130
Thanks: 9
Thanked 18 Times in 11 Posts
crashbang is on a distinguished road
Re: Urinary side effects

You sure you did not have a urinary tract infection that just happened to clear itself up? I ask because you mention sometimes it felt like you were peeing , but you were not. Classic sign of urgency in regards to UTI's.

However, more frequent peeing is a noted side effect many users mention through out the boards. So it's common.
Reply With Quote
  #3  
Old 04-08-09, 12:34 PM
Old School MBD's Avatar
Old School MBD Old School MBD is offline
Forum Guru
 

Join Date: Mar 2009
Location: S.E. Washington State (in A Wheat Field)
Posts: 991
Thanks: 558
Thanked 315 Times in 229 Posts
Old School MBD has a spectacular aura aboutOld School MBD has a spectacular aura about
Re: Urinary side effects

I have had the "feels like I gotta pee" effect on stimulant meds, however I have not had the feeling I was peeing when I wasn't

I just started Adderall (another stimulant), and was on dexedrine 24 years ago for 10 years (damn Im old)

If you dont have a UTI, I suggest holding your pee as long as you can everyonce in a while to not only streach out your bladder, but to get usted to just how long you can wait once you feel the urge. dont give in untill it squrits. You will be surprised just how long you can hold it.

Thats what I am having to do to get back on stimulant meds.

PS: I really really gotta pee right now!!!!!
__________________
Yo........What up?

Last edited by Old School MBD; 04-08-09 at 12:35 PM.. Reason: HD-ADD
Reply With Quote
Sponsored Links
  #4  
Old 04-08-09, 02:05 PM
Old School MBD's Avatar
Old School MBD Old School MBD is offline
Forum Guru
 

Join Date: Mar 2009
Location: S.E. Washington State (in A Wheat Field)
Posts: 991
Thanks: 558
Thanked 315 Times in 229 Posts
Old School MBD has a spectacular aura aboutOld School MBD has a spectacular aura about
Re: Urinary side effects

Then try your "manly endevor" after you finally pee, and you will be very satisfied with the results.
__________________
Yo........What up?

Last edited by Old School MBD; 04-08-09 at 02:06 PM.. Reason: HD-ADD
Reply With Quote
  #5  
Old 04-18-09, 06:29 PM
demo3210's Avatar
demo3210 demo3210 is offline
Contributor
 

Join Date: Aug 2008
Location: USA
Posts: 310
Thanks: 104
Thanked 77 Times in 51 Posts
demo3210 is an unknown quantity at this point
Re: Urinary side effects

Yes, this has happened to me. I created a similar thread awhile back called Ejaculate and burns.

The only way to get around it is to drink less water, don't smoke cigarettes if you do (this made my symptoms so much worse until I quit), and make sure you eat during the day or lower your dose. Most ADHD stims are diuretics so they will make you pee.

When I came to these forums everyone and their dog had me convinced I had an STD LOL. I went to the doc to get checked out and he threatened to do a swab and I said hell no! Thank God I didn't because it was just the meds. If you quit the meds and it goes away, then it's not an STD. But it's worth considering to be safe.
__________________
* I am not a doctor and the statements I post may be wrong in their entirety or may be out of date, but I will do the best I can to help you with factual objective information.
Reply With Quote
  #6  
Old 04-25-09, 07:49 PM
pmhlb pmhlb is offline
Jr Member
 

Join Date: May 2008
Location: Eastern Ontario, Canada
Posts: 18
Thanks: 6
Thanked 7 Times in 3 Posts
pmhlb is on a distinguished road
Re: Urinary side effects

I am experiencing definite urgency and increased frequency on Concerta 36 mg. Because I get hyperfocused, sometimes I wait too long and then have to rush and then gush. The gush can be downright extreme. Are others experiencing this?
Reply With Quote
  #7  
Old 04-16-18, 09:43 PM
Simon_'s Avatar
Simon_ Simon_ is offline
Newbie
 

Join Date: Mar 2018
Location: Allentown, PA
Posts: 9
Thanks: 1
Thanked 3 Times in 3 Posts
Simon_ is on a distinguished road
Re: Urinary side effects

Quote:
Originally Posted by Zygor View Post
I quit Concerta after using it for 2 months because I developed a strange symptom where it felt like I had to urinate all the time and sometimes felt like I WAS urinating when I wasn't. This was really bothersome so I switched off of it, and now nothing I've tried seems to work as well as far as focus and concentration goes. Have any of you experienced this? What did you do?
Old thread, I know, but I searched this forum for "urinary" on Concerta and it led me here.

I have/had the same symptoms on Concerta, in fact, I had to get a course of antibiotics to clear it up. While off Concerta of course.

I went back on it just to see if that is the cause of my urinary pain. Earlier I got a dull sensation in my groin, so I really hope that isn't a UTI.

I'm curious, what have you found that works as good and doesn't present side effects?
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall side effect question sywi Adderall 110 10-21-16 01:43 PM
Stimulant Side Effects: How do you Cope? APSJ Ritalin 14 04-24-09 12:09 AM
Should I worry about these side effects? OldSouth Adderall 5 04-07-09 03:52 PM
Update on my side effects sharon1175 Adderall 0 09-30-08 02:51 PM
Strattera Side Effects of the Male anatomy and ADD TowserTune Strattera 12 12-25-04 08:49 PM


All times are GMT -4. The time now is 06:40 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums